Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The cohomology of the Heisenberg Lie algebras over fields of finite characteristic


Authors: Grant Cairns and Sebastian Jambor
Journal: Proc. Amer. Math. Soc. 136 (2008), 3803-3807
MSC (2000): Primary 17B55, 17B56
DOI: https://doi.org/10.1090/S0002-9939-08-09422-7
Published electronically: May 22, 2008
MathSciNet review: 2425718
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give explicit formulas for the cohomology of the Heisenberg Lie algebras over fields of finite characteristic. We use this to show that in characteristic two, unlike all other cases, the Betti numbers are unimodal.


References [Enhancements On Off] (What's this?)

  • 1. Grant F. Armstrong, Unimodal Betti numbers for a class of nilpotent Lie algebras, Comm. Algebra 25 (1997), no. 6, 1893-1915. MR 1446138 (98e:17031)
  • 2. Grant F. Armstrong, Grant Cairns, and Barry Jessup, Explicit Betti numbers for a family of nilpotent Lie algebras, Proc. Amer. Math. Soc. 125 (1997), no. 2, 381-385. MR 1353371 (97d:17013)
  • 3. Hannes Pouseele, On the cohomology of extensions by a Heisenberg Lie algebra, Bull. Austral. Math. Soc. 71 (2005), no. 3, 459-470. MR 2150935 (2006c:17028)
  • 4. L. J. Santharoubane, Cohomology of Heisenberg Lie algebras, Proc. Amer. Math. Soc. 87 (1983), no. 1, 23-28. MR 677223 (84b:17010)
  • 5. Emil Sköldberg, The homology of Heisenberg Lie algebras over fields of characteristic two, Math. Proc. R. Ir. Acad. 105A (2005), no. 2, 47-49 (electronic). MR 2164586

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 17B55, 17B56

Retrieve articles in all journals with MSC (2000): 17B55, 17B56


Additional Information

Grant Cairns
Affiliation: Department of Mathematics, La Trobe University, Melbourne, Australia 3086
Email: G.Cairns@latrobe.edu.au

Sebastian Jambor
Affiliation: Department of Mathematics, La Trobe University, Melbourne, Australia 3086
Email: Sebastian@momo.math.rwth-aachen.de

DOI: https://doi.org/10.1090/S0002-9939-08-09422-7
Received by editor(s): November 6, 2006
Received by editor(s) in revised form: September 23, 2007
Published electronically: May 22, 2008
Communicated by: Dan M. Barbasch
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society